1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin

Discussion in 'Metformin/Biguanides' started by Jessica120714, Dec 30, 2015.

  1. Jessica120714

    Jessica120714 Type 2 · Active Member

    Messages:
    43
    Likes Received:
    107
    Trophy Points:
    73
    I only started Metformin last night, my GP put me on 2x500mg daily. In the last few hours I've started feeling really nauseous and like I need to be sick.

    Is this normal???

    Thanks x
     
  2. Mike D

    Mike D Type 2 · Expert

    Messages:
    7,301
    Likes Received:
    11,018
    Trophy Points:
    198
    Are they the slow release version? It can take a while to settle down regardless.
     
  3. Jessica120714

    Jessica120714 Type 2 · Active Member

    Messages:
    43
    Likes Received:
    107
    Trophy Points:
    73
    No they're just the regular ones.
     
  4. Mike D

    Mike D Type 2 · Expert

    Messages:
    7,301
    Likes Received:
    11,018
    Trophy Points:
    198
    By all reports from many on here, the wrong ones. You should ask for SRs as they appear to be far more tolerable to most.

    What are your blood sugars?
     
  5. Jessica120714

    Jessica120714 Type 2 · Active Member

    Messages:
    43
    Likes Received:
    107
    Trophy Points:
    73
    I've just been to the doctors and he's told me to stop the Metformin and take domperidone until I feel better and then start them again but only one a day.. I also have stomach issues and he said this is what is causing the nausea and runs...
     
  6. Jessica120714

    Jessica120714 Type 2 · Active Member

    Messages:
    43
    Likes Received:
    107
    Trophy Points:
    73
    My bloods have been between 6&9
     
  7. TommyB2405

    TommyB2405 Type 1 · Member

    Messages:
    14
    Likes Received:
    2
    Trophy Points:
    23
    I too am on metformin, 2 500mg a day and feel the same. I was wondering whether it was a bug that was going round. Should I too ask my GP/Diabetic consultant whether I should change my intake.
     
  8. Jessica120714

    Jessica120714 Type 2 · Active Member

    Messages:
    43
    Likes Received:
    107
    Trophy Points:
    73
    I would it's horrendous feeling like that! When I had my appointment with the DN she said I didn't need to take it anyway and the doctor has prescribed it through routine
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook